Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 24, 2010, 3:28 PM CST for 35 counties in Iowa. It took effect at Jan 25, 2010, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 3:28 PM CST (21:28 UTC)
- In effect from
- Jan 25, 2010, 6:00 AM CST
- Expired
- Jan 26, 2010, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 35 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS73 KDMX 242128 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CST SUN JAN 24 2010 ...STRONG WIND WILL IMPACT MUCH OF CENTRAL IOWA... .A DEPARTING STORM SYSTEM COMBINED WITH CANADIAN HIGH PRESSURE PUMPING IN COLD AIR WILL CREATE VERY STRONG WIND OVER MUCH OF CENTRAL IOWA THROUGH MONDAY EVENING. ACCUMULATING SNOW ACROSS THE NORTH WILL ALSO CAUSE AREAS OF BLOWING SNOW. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-250530- /O.NEW.KDMX.WI.Y.0001.100125T0600Z-100126T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD 328 PM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT. * SHORT TERM TRENDS: WINDS WILL CONTINUE TO INCREASE THIS EVENING ACROSS CENTRAL IOWA...REACHING SUSTAINED SPEEDS OF 30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT. * TIMING: WIND WILL STEADILY INCREASE THROUGH THE EVENING REACHING ADVISORY CRITERIA AFTER MIDNIGHT. STRONG WIND WILL CONTINUE THROUGH MONDAY AND GRADUALLY DIMINISH THROUGH THE EVENING HOURS. * WINDS: NORTHWEST WIND AT 25 TO 40 MPH WITH FREQUENT GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS: UP TO TWO INCHES OF SNOW WILL FALL NORTH OF HIGHWAY 30 TONIGHT AND MONDAY. THE STRONG WIND AND SNOW WILL MAKE DRIVING DIFFICULT AND PRODUCE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
5 follow-up statements
358 WWUS73 KDMX 250045 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CST SUN JAN 24 2010 ...STRONG WINDS WILL IMPACT MUCH OF NORTHWESTERN INTO CENTRAL IOWA... .A DEPARTING STORM SYSTEM COMBINED WITH CANADIAN HIGH PRESSURE PUMPING IN COLDER AIR WILL GENERATE VERY STRONG WINDS OVER MUCH OF CENTRAL IOWA THROUGH MONDAY EVENING. ACCUMULATING SNOW ACROSS THE NORTH AND WEST WILL ALSO LEAD TO AREAS OF BLOWING SNOW. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-250845- /O.CON.KDMX.WI.Y.0001.100125T0600Z-100126T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD 645 PM CST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT. * SHORT TERM TRENDS...WINDS WILL INCREASE LATER THIS EVENING ACROSS NORTHWESTERN AND INTO CENTRAL IOWA...REACHING SPEEDS OF 30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT. * TIMING...WINDS WILL REACH ADVISORY CRITERIA AFTER MIDNIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST WIND OF 25 TO 40 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH ARE EXPECTED. * IMPACTS...STRONG WINDS MAY DAMAGE TREES AND STRUCTURES WEAKENED BY LAST WEEKS ICE STORM. IN ADDITION...UP TO TWO INCHES OF SNOW WILL FALL NORTH OF HIGHWAY 30 FROM TONIGHT THROUGH MONDAY. THE STRONG WINDS AND SNOW WILL MAKE DRIVING DIFFICULT AND PRODUCE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MJB/LEE
448 WWUS73 KDMX 250402 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1002 PM CST SUN JAN 24 2010 ...STRONG WINDS WILL IMPACT MUCH OF NORTHWESTERN INTO CENTRAL IOWA... .A DEPARTING STORM SYSTEM COMBINED WITH CANADIAN HIGH PRESSURE PUMPING IN COLDER AIR WILL GENERATE STRONG WINDS OVER MUCH OF CENTRAL IOWA THROUGH MONDAY EVENING. ACCUMULATING SNOW ACROSS THE NORTH AND WEST WILL ALSO LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY AT TIMES. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-251215- /O.EXT.KDMX.WI.Y.0001.100125T1200Z-100126T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD 1002 PM CST SUN JAN 24 2010 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. * SHORT TERM TRENDS...WINDS WILL INCREASE LATER THIS EVENING ACROSS NORTHWESTERN AND INTO CENTRAL IOWA...REACHING SPEEDS OF 30 MPH. * TIMING...WINDS WILL REACH ADVISORY CRITERIA NEAR SUNRISE. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST WIND OF 25 TO 40 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH OR HIGHER ARE EXPECTED. * IMPACTS...STRONG WINDS MAY DAMAGE TREES AND STRUCTURES WEAKENED BY LAST WEEKS ICE STORM. IN ADDITION...UP TO TWO INCHES OF SNOW WILL FALL NORTH OF HIGHWAY 30 FROM TONIGHT THROUGH MONDAY. THE STRONG WINDS AND SNOW WILL MAKE DRIVING DIFFICULT AND PRODUCE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
800 WWUS73 KDMX 250714 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 114 AM CST MON JAN 25 2010 ...STRONG WINDS WILL IMPACT MUCH OF NORTHWESTERN INTO CENTRAL IOWA... .A DEPARTING STORM SYSTEM COMBINED WITH CANADIAN HIGH PRESSURE PUMPING IN COLDER AIR WILL GENERATE STRONG WINDS OVER MUCH OF CENTRAL IOWA THROUGH MONDAY EVENING. ACCUMULATING SNOW ACROSS THE NORTH AND WEST WILL ALSO LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY AT TIMES. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-251515- /O.CON.KDMX.WI.Y.0001.100125T1200Z-100126T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD 114 AM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT. * SHORT TERM TRENDS...WINDS WILL CONTINUE TO INCREASE ACROSS NORTHWESTERN AND INTO CENTRAL IOWA DURING THE OVERNIGHT HOURS REACHING SPEEDS OF 30 MPH. * TIMING...WINDS WILL REACH ADVISORY CRITERIA NEAR SUNRISE. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST WIND OF 25 TO 40 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH OR HIGHER ARE EXPECTED. * IMPACTS...STRONG WINDS MAY DAMAGE TREES AND STRUCTURES WEAKENED BY LAST WEEKS ICE STORM. IN ADDITION...UP TO TWO INCHES OF SNOW WILL FALL NORTH OF HIGHWAY 30 FROM TONIGHT THROUGH MONDAY. THE STRONG WINDS AND SNOW WILL MAKE DRIVING DIFFICULT AND PRODUCE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COGIL
512 WWUS73 KDMX 250947 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CST MON JAN 25 2010 ...STRONG WINDS WILL IMPACT MUCH OF CENTRAL IOWA... .STORM SYSTEM PULLING EAST OF IOWA COMBINED WITH CANADIAN HIGH PRESSURE PUMPING IN COLDER AIR WILL GENERATE STRONG WINDS OVER MUCH OF CENTRAL IOWA THROUGH THIS EVENING. IAZ072-073-081>083-092>094-251800- /O.EXA.KDMX.WI.Y.0001.100125T1200Z-100126T0600Z/ MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CORNING... CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 347 AM CST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * SHORT TERM TRENDS...NORTHWEST WINDS WILL INCREASE OVER THE NEXT FEW HOURS WITH SUSTAINED WINDS OF 25 TO 30 MPH BY DAYBREAK. * TIMING...WINDS WILL REACH ADVISORY CRITERIA NEAR SUNRISE. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST WIND OF 25 TO 35 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH OR HIGHER ARE EXPECTED. * IMPACTS...STRONG WINDS MAY DAMAGE TREES AND STRUCTURES WEAKENED BY LAST WEEKS ICE STORM. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-251800- /O.CON.KDMX.WI.Y.0001.100125T1200Z-100126T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD 347 AM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * SHORT TERM TRENDS...WINDS WILL CONTINUE TO INCREASE ACROSS NORTHWESTERN AND INTO CENTRAL IOWA THROUGH 7AM REACHING SPEEDS OF 25 TO 30 MPH WITH HIGHER GUSTS. * TIMING...WINDS WILL REACH ADVISORY CRITERIA NEAR OR SHORTLY AFTER SUNRISE. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST WIND OF 25 TO 35 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH OR HIGHER ARE EXPECTED. * IMPACTS...STRONG WINDS MAY DAMAGE TREES AND STRUCTURES WEAKENED BY LAST WEEKS ICE STORM. THE STRONG WINDS AND SNOW WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
120 WWUS73 KDMX 251255 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 655 AM CST MON JAN 25 2010 ...STRONG WINDS WILL IMPACT MUCH OF CENTRAL IOWA... .STORM SYSTEM PULLING EAST OF IOWA COMBINED WITH CANADIAN HIGH PRESSURE PUMPING IN COLDER AIR WILL GENERATE STRONG WINDS OVER MUCH OF CENTRAL IOWA THROUGH THIS EVENING. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-252100- /O.CON.KDMX.WI.Y.0001.000000T0000Z-100126T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 655 AM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * SHORT TERM TRENDS...WINDS WILL CONTINUE TO INCREASE ACROSS ALL OF THE ADVISORY AREA THROUGH 10AM REACHING SUSTAINED SPEEDS OF 25 TO 30 MPH WITH HIGHER GUSTS. * TIMING...WINDS WILL REACH ADVISORY CRITERIA BY 10AM IN MUCH OF THE ADVISORY AREA. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST WIND OF 25 TO 35 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH OR HIGHER ARE EXPECTED. * IMPACTS...STRONG WINDS MAY DAMAGE TREES AND STRUCTURES WEAKENED BY LAST WEEKS ICE STORM. THE STRONG WINDS AND BLOWING SNOW WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COGIL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 11:35 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 24, 11:35 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1135 AM CST SUN JAN 24 2010 .SHORT TERM /TODAY/... UPPER SYSTEM WILL PASS THROUGH EASTERN IOWA THIS MORNING AS IT LIFT NORTHWARD INTO WISCONSIN. CURRENTLY...PCPN HAS INCREASED ON BACKSIDE OF SFC LOW WHERE DEFORMATION IS OCCURRING IN THE MID LEVELS. PCPN HAS REMAINED RAIN...BUT DYNAMIC COOLING HAS PULLED TEMPERATURES TO NEAR FREEZING AND MAY BEGIN TO MIX WITH SNOW IN THE NEXT HOUR OR TWO. HAVE UPDATED THE GRIDS FOR THIS POTENTIAL AND HAVE GONE WITH RAIN/SNOW MIX IN THE FAR EAST THROUGH 15Z THIS MORNING. THEREAFTER...SYSTEM SHOULD PULL TO THE NORTHEAST WITH PCPN ENDING. FARTHER WEST...SUBSIDENCE AND DRIER AIR WILL LEAD TO SOME CLEARING WEST OF INTERSTATE 35 THIS MORNING WITH SOME SUNSHINE EXPECTED FOR THE FIRST TIME IN ABOUT A WEEK. HOWEVER...ANY SUN WILL BE ACCOMPANIED BY BRISK NORTHWEST WINDS AS STRONG CAA MOVES INTO THE STATE. TEMPS WILL BE HARD PRESSED TO CLIMB MUCH TODAY AS 850MB TEMPS FALL BY 5-10C ACRS THE STATE. THE PARTIAL CLEARING IN THE WEST WILL BE QUICKLY REPLACED BY STATUS BY AFTERNOON WITH AN INCREASING THREAT OF SOME SNOW SHOWERS AS UPPER LOW DIVES SOUTHEAST FROM THE DAKOTAS. .LONG TERM /TONIGHT THROUGH SATURDAY/... SECONDARY SYSTEM TO ARRIVE TONIGHT ACROSS THE REGION AS NO MAJOR CHANGES TO PREVIOUS THINKING. WITH 2 SHORT WAVES EMBEDDED IN THE FLOW UPSTREAM OF IOWA...WE WILL SEE PERIODS OF LIGHT SNOW TONIGHT AND MONDAY...EXTENDING INTO EARLY TUESDAY EAST. QPF AMOUNTS ARE RATHER LIGHT AND WITH LESS ABOUT A TENTH OF AN INCH OF TOTAL QPF EXPECTED THROUGH THE ENTIRE EVENT...EVEN HIGH SNOW RATIOS WILL YIELD BETWEEN 1 AND 2 INCHES AT MOST OF NEW SNOWFALL IN 36 HOURS. THE LARGER ISSUE FOR TONIGHT AND MONDAY WILL BE THE INCREASING WIND FIELDS ACROSS THE AREA. STEEPENING LAPSE RATES AND A GROWING BOUNDARY LAYER ON MONDAY WILL ALLOW FOR DEEPER MIXING FROM 15Z THROUGH 00Z TUESDAY. CURRENT SOUNDINGS SUGGEST ADVISORY CRITERIA WINDS BEGINNING ABOUT 12Z TO 15Z MONDAY MORNING AND CONTINUING TO ABOUT 03Z TUESDAY. LOOKING AT THE SOUNDINGS SUGGESTS NORTHERN SECTIONS MAY SEE WINDS GUSTING TO NEAR 50 MPH AT TIMES WITH 45 MPH GUSTS COMMON ACROSS MUCH OF THE REST OF THE FORECAST AREA. WITH EXPECTED PERIODS OF LIGHT SNOW...BLUSTERY...WINTRY CONDITIONS WILL RETURN TO THE REGION. MONDAY STILL SHOWS FALLING TEMPS FOR THE DAY TIME HOURS ONCE THE MIXING BEGINS IN EARNEST. THE REMAINDER OF THE WEEK IS SEES COLDER TEMPS AS PER PREVIOUS PACKAGES. THE GFS IS TRENDING AWAY FROM THE OTHER MED RANGE MODELS WITH A MIDWEEK STORM DROPPING SOME LIGHT SNOW OVER THE AREA ON WED...WHILE THE GEM AND EURO KEEP THE SYSTEM MAINLY SOUTH OF US AND SLOWER. HAVE INTRODUCED A SLIGHT CHANCE OF SNOW WED NIGHT ACROSS THE SOUTH...OTHERWISE HAVE KEPT THE MIDWEEK DRY FOR NOW. TOWARD WEEKS END ANOTHER ATTIC BOUNDARY LOOKS TO BE DROPPING INTO THE GREAT LAKES AND PLAINS. BOTH THE GEM AND EURO KEEP THE COLD AIR NEARER THE POLAR VORTEX OVER QUEBEC WHILE THE GFS IS MUCH FARTHER WEST WITH THE LOW AND CONSEQUENTLY DRIVES THE COLD AIR INTO CENTRAL IOWA. ATTM...FEEL THE GFS IS OVERDONE AND TOO FAR WEST...AND HAVE LESS CONFIDENCE IN IT FOR NOW GIVEN LACK OF CONSENSUS WITH THE PREVIOUS SYSTEM ONLY ONE DAY PRIOR. THOUGH LATE WEEK AND EARLY WEEKEND IS LOOKING COLDER BASED ON ANY MODEL...THE LESS COLD SOLNS OF THE GEM AND EURO LOOK MORE APPROPRIATE FOR NOW. .AVIATION... 24/18Z...TWO AREAS OF STRATUS TO BE CONCERNED WITH...WITH EXITING DECK MOVING OUT OF KOTM...KALO...AND KMCW THIS MORNING. EXPECT A BRIEF PERIOD OF VFR CONDITIONS AT THESE SITES...BEFORE THE NEXT DECK ASSOCIATED WITH COLDER AIR MOVING IN WITH THE NEXT SYSTEM PUSHES INTO EASTERN IOWA. THIS SECOND DECK HAD ALREADY MOVED INTO KFOD...AND WILL BE IN KDSM WITHIN THE NEXT HOUR OR TWO. MAINLY MVFR CIGS WITH THIS DECK...AND MAY DROP BRIEFLY TO IFR CONDITIONS AT TIMES IN HEAVIER SNOW BANDS TONIGHT. SOME SNOW SHOWERS EXPECTED WITH THIS SECOND SYSTEM...AND WILL SPREAD FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING INTO THE LATE NIGHT HOURS. EXPECT MAINLY VFR VSBYS WITH THIS SNOW...BUT MAY SEE BRIEF PERIODS OF MVFR VSBYS AS A FEW SNOW BANDS MOVE THROUGH. OTHERWISE SNOW TO TAPER OFF MONDAY MORNING...WITH LOW CLOUDS MOVING AROUND. .HYDROLOGY... THE LACK OF EXPECTED QPF HAS LESSENED THE THREAT OF FLOODING FOR MOST OF THE AREA...THOUGH A FEW AREAS AS OF LATE SATURDAY NIGHT HAVE REPORTED MINOR FLOODING DUE TO PONDING AND MELTING OF SNOW. RUNOFF FROM THE CRUSTED SNOW FIELDS WILL STILL CAUSE WITHIN BANK RISES IN RIVERS AND STREAMS AND A FEW STREAMS MAY GO INTO FLOOD. LOCALIZED FLOODING IS ALSO STILL A POSSIBILITY. THOUGH THE RAIN HAS ENDED...THERE IS STILL MELTING OCCURRING EVEN LATE SATURDAY NIGHT AS TEMPERATURES REMAIN ABOVE FREEZING OVER ALL OF CENTRAL IOWA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...REV AVIATION...BEERENDS HYDROLOGY...ZOGG/REV
Hazardous weather outlook, Jan 24, 3:27 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 327 PM CST SUN JAN 24 2010 IAZ004>007-015>017-023>026-033>037-044>048-252130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY- 327 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY WEST OF INTERSTATE 35 AND NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT A NORTHWEST WIND WILL CONTINUE TO INCREASE ACROSS THE AREA THIS EVENING REACHING ADVISORY CRITERIA WIND SPEEDS AFTER MIDNIGHT. IN ADDITION TO THE STRONG WIND...LIGHT SNOW WILL BEGINNING TO FALL AFTER MIDNIGHT. ENOUGH SNOW MAY FALL TO CREATE BLOWING SNOW CONDITIONS THUS REDUCING VISIBILITIES. A WIND ADVISORY IS IN EFFECT FOR THE AREA AFTER MIDNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STRONG WIND AND SNOW WILL CONTINUE ACROSS THE AREA INTO MONDAY EVENING. AREAS OF BLOWING SNOW WILL BECOME LIKELY BY AFTERNOON WITH SNOWFALL AMOUNTS UP TO TWO INCHES EXPECTED. REDUCED VISIBILITIES ARE LIKELY...ESPECIALLY IN OPEN AREAS. A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL REPORTS AND VISIBILITY REPORTS WOULD BE APPRECIATED. IAZ057>060-070-071-252130- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- 327 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY WEST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT A NORTHWEST WIND WILL CONTINUE TO INCREASE ACROSS THE AREA THIS EVENING REACHING ADVISORY CRITERIA WIND SPEEDS AFTER MIDNIGHT. IN ADDITION TO THE STRONG WIND...LIGHT SNOW WILL BEGINNING TO FALL AFTER MIDNIGHT. ENOUGH SNOW MAY FALL TO CREATE BLOWING SNOW CONDITIONS THUS REDUCING VISIBILITIES. A WIND ADVISORY IS IN EFFECT FOR THE AREA AFTER MIDNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STRONG WIND AND SNOW WILL CONTINUE ACROSS THE AREA INTO MONDAY EVENING. AREAS OF BLOWING SNOW WILL BECOME LIKELY BY AFTERNOON WITH SNOWFALL AMOUNTS UP TO AN INCH EXPECTED. REDUCED VISIBILITIES ARE LIKELY...ESPECIALLY IN OPEN AREAS HOWEVER ACCUMULATIONS WILL BE SPOTTY DUE TO BLOWING SNOW. A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL REPORTS AND VISIBILITY REPORTS WOULD BE APPRECIATED. IAZ027-028-038-039-049-050-252130- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 327 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35 AND NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT A NORTHWEST WIND WILL INCREASE THROUGH THE EVENING TO SPEEDS OF 15 TO 30 MPH WITH HIGHER GUSTS. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA BUT WILL BE CLOSE. IN ADDITION...LIGHT SNOW WILL BEGIN TO FALL CAUSING AREAS OF BLOWING SNOW TOWARDS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A NORTHWEST WIND WILL CONTINUE OVER THE AREA THROUGH MONDAY EVENING AT SPEEDS OF 15 TO 30 MPH BUT DIMINISH DURING THE EVENING. UP TO TWO INCHES OF SNOW IS EXPECTED BY MONDAY EVENING SO THE WIND WILL CONTINUE TO CAUSE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL REPORTS WOULD BE APPRECIATED. IAZ061-062-072>075-081>086-092>097-252130- JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 327 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT A NORTHWEST WIND WILL INCREASE THROUGH THE EVENING TO SPEEDS OF 15 TO 30 MPH WITH HIGHER GUSTS. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA BUT WILL BE CLOSE. IN ADDITION...LIGHT SNOW WILL BEGIN TO FALL CAUSING AREAS OF BLOWING SNOW TOWARDS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A NORTHWEST WIND WILL CONTINUE OVER THE AREA THROUGH MONDAY EVENING AT SPEEDS OF 15 TO 30 MPH BUT DIMINISH DURING THE EVENING. UP TO AN INCH OF SNOW IS EXPECTED BY MONDAY EVENING SO THE WIND WILL CONTINUE TO CAUSE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:24 PM CST | Areal Flood Advisory | DMX | Wapello | 6 hr |
| Jan 23, 9:21 PM CST | River Flood Warning | DMX | Mahaska, Marion | 24 hr |
| Jan 24, 6:19 AM CST | River Flood Warning | DMX | Wapello | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.